Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 105, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 8, 2003, 2:44 PM CDT for Ashley County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2003, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 8, 2003, 4:40 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 081945 FFWJAN ARC003-082140- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 440 PM CDT * AT 244 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN 9 MILES SOUTHEAST OF HAMBURG...MOVING NORTHEAST AT 5 MPH. RADAR ESTIMATED RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES IN THE PAST HOUR WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3315 9188 3302 9163 3334 9148 3339 9165 $$
1 follow-up statement
000 WGUS74 KJAN 082050 FFSJAN ARC003-082140- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT TUE JUL 8 2003 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 440 PM FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS AS OF 345 PM...DOPPLER RADAR ESTIMATED RAINFALL ACCUMULATIONS OF 3 TO 4 INCHES HAVE FALLEN ACROSS ASHLEY COUNTY BETWEEN HAMBURG AND PARKDALE. THIS HAS LIKELY PRODUCED FLOODING OF SOME ROADS AND STREAMS IN THE AREA. SHOWERS CONTINUE TO LINGER OVER THIS AREA AND COULD PRODUCE AN ADDITIONAL INCH OF RAINFALL. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY MOST FLASH FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:57 AM CDT, 8 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 5:57 AM CDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 557 AM CDT TUE JUL 8 2003 UPDATED ZONES IN SOUTHEAST MISSISSIPPI AND THE METROPOLITAN JACKSON AREA TO INCLUDE PATCHY DENSE FOG THIS MORNING. VISIBILITIES AT HBG AND PIB CURRENTLY DOWN TO 1/4 MILE AND IR IMAGERY HINTING AT FOG THICKENING IN A CORRIDOR FROM HERE UP TO JAN. NOT EXPECTING THIS FOG TO LINGER VERY LONG AFTER SUNRISE AND IT SHOULD NOT AFFECT THE DEVELOPMENT OF CONVECTION LATER ON IN THE DAY. BRYANT
Hazardous weather outlook, Jul 8, 2:06 PM CDT, 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091906- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT TUE JUL 08 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS EVENING AND AGAIN WEDNESDAY AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL REMAIN VERY MOIST AND UNSTABLE...WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS FROM ABOUT 1 PM THROUGH 9 PM. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS OF RAIN...AND WIND GUSTS TO 35 MPH WILL BE THE MAIN RISKS WITH ANY THUNDERSTORMS THAT DEVELOP. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE ISOLATED HEAVY RAINFALL AMOUNTS THIS EVENING AND AGAIN WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. THE HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF STREETS AND LOW LYING AREAS DUE TO NEARLY SATURATED SOILS ACROSS THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE WEST INTO EASTERN TEXAS. THIS FEATURE WILL HELP INSTIGATE SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN. WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED... ISOLATED VERY HEAVY RAINFALL AMOUNTS OF ONE INCH OR SO IN LESS THAN ONE HOUR WILL LIKELY PRODUCE RUNOFF...LEADING TO TEMPORARY...MINOR FLOODING OF STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE SOUTHWARD TOWARD THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY AFTERNOON AND MOVE THROUGH THE REGION BY FRIDAY AFTERNOON. A WARM...MOIST...UNSTABLE AIRMASS AHEAD OF THIS FRONT WILL BE FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WHILE THE BULK OF THE ENERGY ASSOCIATED WITH THIS SYSTEM WILL PASS TO THE NORTH OF THE AREA...A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HEAVY RAINFALL THE PRIMARY RISKS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.